question-icon

Can Ciprofloxacin and Diclofenac be taken together?

default
Posted on Mon, 14 Dec 2015
Question: Hi doctor

I was recently diagnosed with prostatitis and was prescribed some ciprofloxacin 500mg x 4 within the past year.

I was also prescribed diclofenac dispersible. Symptoms are now gone.

Since I stopped antibiotic treatment I did have symptoms of frequent bowel movements and gas.

Symptoms have now stopped and I am burping frequently.

There's no blood in stool maybe slight pain in stomach sometimes.but it may be anxiety.

Cam you reassure that I haven't got a stomach ulcer via the medication or anything like that I did have diclofenac on a empty stomach a couple of times. Out of 112 tablets prescribed I had around 50 within the year just a little scared.

What are the usual symptoms
Do get rumbling noise sometimes may this be due to a empty belly?

Just needed reassurance.
I was prescribed diclofenac for my bad tooth last year.

I've had 1 weetabix but belly is making a rumbling noise and sometimes I have Continiois burp like symptoms. My brother said this is normal and I am worrying about nothing
Any side effect of taking medication together
doctor
Answered by Dr. Shoaib Khan (2 hours later)
Brief Answer:
Could be hyperacidity, but not ulcer at this juncture

Detailed Answer:
Hello sir and welcome.

Thank you for writing to us.

I have gone through your query with diligence and would like you to know that I am here to help. Diclofenac should not have been prescribed on such a large scale, and yes NSAIDs (non-steroidal anti-inflammatory drugs) are contributory towards causing ulcers, but your symptoms are not directly indicative of an ulcer. Let me list the symptoms out for you either way:

+Abdominal bloating
+Nausea and/or vomiting
+Heartburn
+Burning pain in the centre or upper part of the stomach
+At times blood seen in the vomitus or stool (darkened stool)
+Weight loss

The rumbling noise is indeed due to either an empty stomach, excessive gas, stress, or other factors; but this is not indicative towards an ulcer sir.

As for the continuous burping, I am suspecting your eating habits are not too good, are they? Do you have large gaps between meals? Do you smoke? Do you drink alcohol frequently? Do you drink enough water in a day (2-3 litres per day)?

No sir, there are no side effects of taking those medicines together.

I hope you find my response helpful. Please feel free to write back to me for any further clarifications, I am always here to help.

Best wishes.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Shoaib Khan (28 minutes later)
Hello sir

Well I had symptoms only last week off letting out gas continuously which was getting very annoying sir.

This calmed down but usually returns on weekends, o think this is because I have a lot of time and over think things.

My eating habits are not the best I must say. I only recently have started to eat breakfast. Usually do not I have one big meal in the evenings after work.

Do have a ulcer do I need to have all of the symptoms? I may experience a tender feeling in the stomach, I'm not sure if this is a burning pain though.

I did have n saids prescribed for my tooth also and I did have these also.

Is there any blood test I can go for Sir for piece of mind.

I am very anxious at times and I think it may be in my head but after continuous antibiotics I did experience some symptoms which set alarm bells ringing.

Also with this anxiety I do get a rumbling rectum like noise?

Can you be sure this is no ulcer?
Please suggest bloodwork for ultimate piece of mind thanks sir.

Also my eating habits are not the best which foods can I try to get my stomach to normal I do overeat in evenings. Stomach may have a slight pain but no blood no nausea no heartburn sir.

XXXX
I am 25 years old

What is hyperacidity and what is the cause?

I do enjoy spicy foods
Would you think I need a endoscopy? With one symptom of a slight pain sometimes in stomach

I do not drink much water also sir
I have tried yoghurts prebiotic drinks for the gas problem. Which comes and goes.. How can this stop

doctor
Answered by Dr. Shoaib Khan (7 minutes later)
Brief Answer:
A lot of questions to answer at one shot :)

Detailed Answer:
Hello once again sir.

You are indeed anxious, I can see that. :)

You need not have all the symptoms to suspect an ulcer, but usually the first 4 symptoms listed by me are almost always present.

For your satisfaction, you can speak to a doctor for an upper GI endoscopy. This is the investigation of choice to confirm/rule out ulcers, so if you can speak to a doctor who can get this done, this will help put your anxiety at rest.

Yes with anxiety also the rumbling noise is possible.

I am almost 80 % sure this is not an ulcer sir. The rest 20 %, we can make sure of with the upper GI endoscopy.

If there is an ulcer, then blood work will only show mild inflammation, and nothing else specific, so only an endoscopy would be best to put your anxiety to rest.

Try to eat 5-6 times a day, and avoid having one large meal.

Hyperacidity is increased acid production in the stomach, which can result in a few of the symptoms you are experiencing. But in my opinion, the main cause for this is your bad eating habits and also extreme stress and anxiety. Avoid spicy food sir, this can also aggravate your stomach irritation.

Drink plenty of water, make it a habit, for your own well being, and to avoid all such conditions that you fear.

I personally do not think you need an endoscopy, but for your own satisfaction, and if you can get a doctor to perform it for you without any serious indication, then you can go ahead with it.

Best wishes sir. :)
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Shoaib Khan (9 minutes later)
OK doc

One last follow up question what is the cause for the excess wind?

I will take your advice and not worry about any ulcers as I am young.My crp was done only some weeks ago and it came out to 2. This was a high spec crp test with value being 1.

What are your views on that?

Also the help with health anxiety?

doctor
Answered by Dr. Shoaib Khan (2 minutes later)
Brief Answer:
Follow my suggestions, and make them part of your life

Detailed Answer:
Hello once again sir.

Here are my suggestions:

+Drink plenty of water
+Have 5-6 smaller meals instead of 2-3 larger ones
+Avoid spicy food
+Avoid fatty food
+Avoid oily food
+Avoid fried food
+Avoid carbonated drinks
+Avoid smoking
+Avoid alcohol
+Avoid long gaps between meals
+Have 1 lansoprazole every morning

The excessive wind is also most probably because of the long gaps between meals and eating 1 heavy meal.

That is okay sir, noting to worry about.

I hope you find my response helpful. Please feel free to write to me anytime, I am always here to help.

Best wishes.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Shoaib Khan

General & Family Physician

Practicing since :2009

Answered : 9409 Questions

premium_optimized

The User accepted the expert's answer

Share on
Can Ciprofloxacin and Diclofenac be taken together?

Brief Answer: Could be hyperacidity, but not ulcer at this juncture Detailed Answer: Hello sir and welcome. Thank you for writing to us. I have gone through your query with diligence and would like you to know that I am here to help. Diclofenac should not have been prescribed on such a large scale, and yes NSAIDs (non-steroidal anti-inflammatory drugs) are contributory towards causing ulcers, but your symptoms are not directly indicative of an ulcer. Let me list the symptoms out for you either way: +Abdominal bloating +Nausea and/or vomiting +Heartburn +Burning pain in the centre or upper part of the stomach +At times blood seen in the vomitus or stool (darkened stool) +Weight loss The rumbling noise is indeed due to either an empty stomach, excessive gas, stress, or other factors; but this is not indicative towards an ulcer sir. As for the continuous burping, I am suspecting your eating habits are not too good, are they? Do you have large gaps between meals? Do you smoke? Do you drink alcohol frequently? Do you drink enough water in a day (2-3 litres per day)? No sir, there are no side effects of taking those medicines together. I hope you find my response helpful. Please feel free to write back to me for any further clarifications, I am always here to help. Best wishes.